Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Reason for sudden vomiting at night? Looking for temporary relief

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
Mt wife suddenly stated vomiting just now after waking up from sleep in the middle if ther night. She has bern vomiting nonstop for the past hour.

What can I do?
Posted Mon, 15 Apr 2013 in Infections
Answered by Dr. Enrique Molina 19 minutes later
The most common cause of vomiting in young patients is a viral gastroenteritis. If she can't keep anything down, not even liquids you may need to take her to the emergency department in order for her to get an IV anti-emetic and some IV fluids. If she can keep fluids and some solids down, then she can try any anti-emetic by mouth. These medications usually require a prescription by a physician (such as metoclopramide, phenergan, ondasetron, etc). Some forms are also available by suppository, if needed.
If this is a repeated problem, then your wife needs an evaluation by a gastroenterologist to find out the cause of the vomiting, otherwise it should subside on its own.
Hope that helps, let me know if you have any further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor